Option pricing under GARCH models with Hansen's skewed-t distributed innovations
Yanxin Liu,
Johnny Siu-Hang Li and
Andrew Cheuk-Yin Ng
The North American Journal of Economics and Finance, 2015, vol. 31, issue C, 108-125
Abstract:
Recently, there has been a wave of work on option pricing under GARCH-type models with non-normal innovations. However, many of the existing valuation results rely on the existence of the moment generating function of the innovations’ distribution, thereby ruling out the use of heavy-tailed distributions such as Student's t and its variants, which may better capture the excess kurtosis in historical asset returns. In this paper, we consider option pricing under GARCH models with Hansen's skewed-t distributed innovations. To overcome the limitations of the existing valuation results, we apply risk-neutralization to the empirical distribution of the simulated sample paths rather than the innovations’ parametric distribution. We illustrate our proposed method by pricing options written on the S&P 500 index.
Keywords: Hansen's skewed-t distribution; Canonical valuation; Maximum entropy measure (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (10)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1062940814001120
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:ecofin:v:31:y:2015:i:c:p:108-125
DOI: 10.1016/j.najef.2014.10.007
Access Statistics for this article
The North American Journal of Economics and Finance is currently edited by Hamid Beladi
More articles in The North American Journal of Economics and Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().